Preprint Case Report Version 1 Preserved in Portico This version is not peer-reviewed

DRESS Syndrome in a Teenage Male Associated With Hhv-6 Reactivation While on Prolonged TMP-SMX Use

Version 1 : Received: 28 February 2021 / Approved: 2 March 2021 / Online: 2 March 2021 (09:26:48 CET)

How to cite: Conteras, D.; Pecson, I.; Galvis, A. DRESS Syndrome in a Teenage Male Associated With Hhv-6 Reactivation While on Prolonged TMP-SMX Use. Preprints 2021, 2021030054 (doi: 10.20944/preprints202103.0054.v1). Conteras, D.; Pecson, I.; Galvis, A. DRESS Syndrome in a Teenage Male Associated With Hhv-6 Reactivation While on Prolonged TMP-SMX Use. Preprints 2021, 2021030054 (doi: 10.20944/preprints202103.0054.v1).

Abstract

Drug Reaction with Eosinophilia and Systemic Symptoms (DRESS) is a rare and potentially life-threatening systemic drug reaction with skin involvement. We present the unusual case of DRESS in a 16-year-old male that was treated with TMP-SMX for acne and was initially misdiagnosed with Steven Johnson Syndrome. Our case serves as an example to healthcare providers treating adverse drug reactions to having a high clinical suspicion for DRESS as delay in diagnosis and treatment can result in disseminated disease and higher patient mortality risk.

Keywords

DRESS syndrome, Eosinophilia, Adverse drug reaction, HHV-6 reactivation, Bactrim adverse reaction

Comments (0)

We encourage comments and feedback from a broad range of readers. See criteria for comments and our diversity statement.

Leave a public comment
Send a private comment to the author(s)
Views 0
Downloads 0
Comments 0
Metrics 0


×
Alerts
Notify me about updates to this article or when a peer-reviewed version is published.
We use cookies on our website to ensure you get the best experience.
Read more about our cookies here.